Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2008, 5:52 PM MDT for 5 counties in Colorado. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2008, 5:52 PM MDT (23:52 UTC)
- Expired
- May 21, 2008, 7:15 PM MDT
- In force
- 83 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:06 PM MDT | HAIL 1 | 3 N Swink, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 212352
SVRPUB
COC011-025-061-089-101-220115-
/O.NEW.KPUB.SV.W.0014.080521T2352Z-080522T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT WED MAY 21 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
CROWLEY COUNTY IN SOUTHEAST COLORADO...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES LA JUNTA...
EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 715 PM MDT...
* AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ROCKY
FORD...OR ABOUT 12 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD
THE NORTHEAST AT 41 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY FORD.
OLNEY SPRINGS.
SWINK.
LA JUNTA.
CROWLEY.
ORDWAY.
CHERAW.
SUGAR CITY.
LAS ANIMAS.
ARLINGTON.
HASWELL.
SWEETWATER RESERVOIR.
EADS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3788 10339 3819 10418 3852 10404 3853 10320
3862 10317 3861 10237
TIME...MOT...LOC 2352Z 214DEG 35KT 3799 10374
$$4 follow-up statements
000
WWUS55 KPUB 220013
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT THU MAY 21 2008
COC011-025-061-089-101-220115-
/O.CON.KPUB.SV.W.0014.000000T0000Z-080522T0115Z/
OTERO CO-CROWLEY CO-BENT CO-PUEBLO CO-KIOWA CO-
613 PM MDT THU MAY 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR WESTERN KIOWA...NORTHEASTERN PUEBLO...NORTHWESTERN BENT...CROWLEY
AND NORTHERN OTERO COUNTIES...
AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
SWINK...OR 6 MILES NORTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SUGAR CITY.
CHERAW.
LAS ANIMAS.
FORT LYON.
ARLINGTON.
SWEETWATER RESERVOIR.
HASWELL.
EADS.
AT 600 PM MDT...A NATIONAL WEATHER SERVICE SPOTTER SAW PENNEY SIZE
HAIL 4 MILES SOUTHWEST OF SWINK.
LAT...LON 3788 10339 3819 10418 3852 10404 3853 10320
3862 10317 3861 10237
TIME...MOT...LOC 0011Z 231DEG 26KT 3805 10360
$$000
WWUS55 KPUB 220033
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT THU MAY 21 2008
COC011-025-061-089-101-220115-
/O.CON.KPUB.SV.W.0014.000000T0000Z-080522T0115Z/
OTERO CO-CROWLEY CO-BENT CO-PUEBLO CO-KIOWA CO-
633 PM MDT THU MAY 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR WESTERN KIOWA...NORTHEASTERN PUEBLO...NORTHWESTERN BENT...CROWLEY
AND NORTHERN OTERO COUNTIES...
AT 631 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 7 MILES NORTH OF CHERAW...OR 16 MILES NORTH OF LA JUNTA...
AND WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT LYON.
ARLINGTON.
HASWELL.
SWEETWATER RESERVOIR.
EADS.
LAT...LON 3788 10339 3819 10418 3852 10404 3853 10320
3862 10317 3861 10237
TIME...MOT...LOC 0033Z 217DEG 32KT 3821 10346
$$000
WWUS55 KPUB 220056
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT THU MAY 21 2008
COC011-025-061-089-101-220115-
/O.CON.KPUB.SV.W.0014.000000T0000Z-080522T0115Z/
OTERO CO-CROWLEY CO-BENT CO-PUEBLO CO-KIOWA CO-
656 PM MDT THU MAY 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR WESTERN KIOWA...NORTHEASTERN PUEBLO...NORTHWESTERN BENT...CROWLEY
AND NORTHERN OTERO COUNTIES...
AT 652 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR ARLINGTON...OR 28 MILES NORTHEAST OF LA JUNTA...AND WAS
MOVING TOWARD THE NORTHEAST AT 37 MPH.
LOCATIONS IMPACTED INCLUDE...
HASWELL.
SWEETWATER RESERVOIR.
EADS.
LAT...LON 3788 10339 3819 10418 3852 10404 3853 10320
3862 10317 3861 10237
TIME...MOT...LOC 0055Z 217DEG 32KT 3836 10329
$$000
WWUS55 KPUB 220116
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT THU MAY 21 2008
COC011-025-061-089-101-220126-
/O.EXP.KPUB.SV.W.0014.000000T0000Z-080522T0115Z/
OTERO CO-CROWLEY CO-BENT CO-PUEBLO CO-KIOWA CO-
716 PM MDT THU MAY 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA...NORTHEASTERN
PUEBLO...NORTHWESTERN BENT...CROWLEY AND NORTHERN OTERO COUNTIES
EXPIRED AT 715 PM MDT...
LAT...LON 3788 10339 3819 10418 3852 10404 3853 10320
3862 10317 3861 10237
TIME...MOT...LOC 0056Z 217DEG 32KT 3837 10328
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:53 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 21, 2:53 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT WED MAY 21 2008 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...DRYLINE BEGINNING TO TIGHTEN UP OVER THE SOUTHEAST PLAINS...WITH SHARPEST MOISTURE GRADIENT LOCATED ROUGHLY ALONG A KTAD/KLHX/LIC LINE. STARTING TO SEE SOME TCU ALONG THE BOUNDARY...WITH WEAK ECHOES NORTHEAST OF KTAD AT 20Z. ALSO STARTING TO SEE A FEW TSRA OVER THE SOUTHERN SANGRES...AS SLIGHTLY MOISTER AIR MASS ADVECTS NORTH FROM NEW MEXICO. AREA EAST OF THE DRYLINE LOOKS BEST FOR TSRA THE NEXT FEW HOURS...WITH CAPES RUNNING OVER 1000 J/KG. 0-6 KM SHEARS RAPIDLY INCREASE THE NEXT FEW HOURS...CLIMBING ABOVE 40 KNOTS BY EARLY EVENING...THUS AN INCREASING THREAT OF SOME HIGH BASED SEVERE WIND PRODUCING STORMS...ESPECIALLY NEAR THE KS BORDER. SOME THREAT OF DRY TSRA AND GUSTY WINDS THROUGH EARLY EVENING OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR...THOUGH COVERAGE WILL BE VERY SPARSE. TONIGHT...KEPT SOME LOW POPS IN PLACE OVER MOST OF THE AREA IN THE EVENING...WITH SLIGHTLY HIGHER CHANCES FAR EASTERN PLAINS AND ALONG THE CONTINENTAL DIVIDE. WILL END CHANCES OVER ALL BUT THE FAR WEST BY 06Z. DRYLINE WILL SLOP WESTWARD OVERNIGHT...BUT MODELS ALL SUGGEST IT WILL REMAIN EAST OF I-25 THROUGH THE NIGHT...WITH SURFACE LOW OVER NORTHERN COLORADO AIDING IN MOISTURE RETURN NORTH OF THE PALMER DIVIDE. 03Z EXPIRATION OF RED FLAG WARNING LOOKS ON TRACK...AS WINDS WILL DIE AND HUMIDITY WILL LIMP BACK ABOVE 15 PERCENT. THURSDAY...LOOKS DRIER AND WINDIER MOST AREAS ALONG AND EAST OF THE MOUNTAINS...AS DRYLINE MIXES EAST INTO KANSAS. NAM TRIES TO HOLD ONTO SOME LOW LEVEL MOISTURE ALONG AND NORTH OF THE PALMER DIVIDE EARLY IN THE DAY...BUT EVEN HERE THE DRY AIR WINS OUT...WITH SURFACE LOW MIGRATING INTO NORTHEAST COLORADO...TAKING THE MOISTURE WITH IT. WILL CERTAINLY BE VERY WINDY OVER THE EASTERN HALF OF THE AREA DUE TO DEEP MIXING...THOUGH WITH SURFACE LOW MIGRATING THROUGH THE AREA EARLY IN THE DAY...SURFACE PRESSURE GRADIENT REMAINS RATHER FLAT...WHICH MIGHT LIMIT HIGH WIND POTENTIAL SOMEWHAT. KEPT WIND SPEEDS BELOW HIGH WIND WARNING THRESHOLD...THOUGH SOME GUSTS OVER 50 MPH CERTAINLY POSSIBLE. MAIN FIRE WEATHER CHALLENGE IS HOW FAR WEST TO HOIST THE RED FLAG WARNING...AS RATHER SUBSTANTIAL 700 MB COLD ADVECTION LOWERS MAX TEMPS AND RAISES RH...ESPECIALLY WEST OF I-25. WILL UPGRADE THE CURRENT FIRE WEATHER WATCH TO A WARNING FOR THE PLAINS AND ARKANSAS VALLEY...BUT WONT ADD ANY OF THE EASTERN MOUNTAINS TO THE HIGHLIGHT...AS MINIMUM RH SHOULD REMAIN AROUND 20 PERCENT OR GREATER. SAN LUIS VALLEY WILL BE WINDY AS WELL...BUT RH VALUES WILL REMAIN ABOVE 20 PERCENT AS MAX TEMPS COOL INTO THE LOWER 60S. KEPT TSRA CHANCES FROM THE SANGRES WESTWARD...WHERE STEEPENING LAPSE RATES WILL HELP OVERCOME RATHER DRY LOW LEVELS. .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) ...FIRE WEATHER AND SEVERE WEATHER CONCERNS THROUGH THE EXTENDED... LARGE UPPER LOW REMAINS STATIONED OVER THE WESTERN THIRD OF THE COUNTRY THROUGH THE EXTENDED FORECAST PERIOD. NAM AND GFS MODELS ARE VERY SIMILAR THROUGH SAT...THOUGH NAM DOES INDICATE MORE WIDESPREAD LIGHT PCPN WHICH IS QUESTIONABLE. THURSDAY NIGHT AND FRIDAY...THE UPPER JET IS FORECAST TO LAY RIGHT OVER THE CWA THE FRONT END OF THE EXTENDED...MAKING FOR A MILD NIGHT THU NIGHT WITH WINDY CONDITIONS FOR THE HIGHER TERRAIN. RH RECOVERY OVERNIGHT IS EXPECTED TO BE POOR. FOR FRI...HOT AND DRY CONTINUES WITH WINDY CONDITIONS ONCE AGAIN...AND CRITICAL FIRE WEATHER CONDITIONS MOST LIKELY WILL DEVELOP. DECIDED AGAINST ISSUING THE FIRE WEATHER WATCH RIGHT NOW SINCE THERE ARE ALREADY TWO HEADLINES IN EFFECT. ADDING ANOTHER WOULD MOST LIKELY BECOME CONFUSING...AND WILL BRIEF EVENING SHIFT ON THE SITUATION. ADD TO THE MIX THAT SFC WINDS ARE EXPECTED TO BECOME MORE SOUTHERLY...WHICH COULD ALLOW THE DRYLINE TO EASE BACK INTO THE E PLAINS OF CO. WILL MAINTAIN THE ONGOING ISOLATED POPS FOR THE FAR E...WITH BEST AVAILABLE CAPE RIDING ALONG A 50 MILE SWATH NEAR THE CO/KS BORDER. SATURDAY AND SUNDAY...CONTINUED HOT AND DRY CONDITIONS ARE EXPECTED TO CONTINUE...THOUGH MODELS INDICATE THAT THE UPPER LOW WILL ACTUALLY SLIDE WEST BACK TOWARDS THE WEST COAST. IF THIS OCCURS...THEN THE PRESSURE GRADIENT SHOULD RELAX AND THE UPPER JET WILL SLIDE OUT OF POSITION FOR THE CWA. THIS WILL LESSEN FIRE WEATHER CONCERNS...BUT MAY ALLOW THE DRYLINE TO SNEAK BACK ACROSS THE CO/KS BORDER INTO THE E PLAINS. WILL MAINTAIN HOT AND DRY FORECAST...WITH ISOLATED AFTN AND EVE POPS OVER THE FAR E AND HIGHER TERRAIN. THERE IS A HINT OF A WEAK COLD FRONT DROPPING SOUTH ACROSS THE PALMER DVD LATE SAT AFTN...BUT DID NOT LATCH ONTO THIS AT THIS TIME. MONDAY THROUGH WEDNESDAY...SUPRISINGLY ECMWF AND GFS ARE CLOSE AS WELL INTO NEXT WEEK...AND SOMEWHAT AGREE ON BRINGING A STRONGER COLD FRONT DOWN ACROSS THE E PLAINS LATE MON. FOR NOW THIS FEATURE DOES NOT HAVE TOO MUCH AFFECT ON FORECAST MAX TEMP OR POP GRIDS INTO NEXT WEEK. THEREFORE...ANOTHER HOT AND DRY DAY ON MONDAY AHEAD OF THE FRONT...THEN KNOCKING A FEW DEGREES OFF OF EXPECTED HIGH TEMPS TUE AND WED WITH A GREATER CHANCE OF MOISTURE ADVECTING INTO THE EASTERN PLAINS. OVERALL...NOT A LOT OF CHANGE TO THE ONGOING WEATHER PATTERN AND MUCH WILL BE DETERMINED ON WHETHER THE UPPER LOW DOES MIGRATE TO THE WEST. MOORE && .AVIATION... VERY ISOLATED TSRA OVER THE AREA COULD PRODUCE SOME 40 KNOT WIND GUSTS AT ALL THREE TERMINALS LATE THIS AFTERNOON AND INTO THE EVENING...WITH THE THREAT ENDING QUICKLY AFTER SUNSET. SOME STRATUS MAY FORM FROM THE PALMER DIVIDE NORTHWARD EARLY THURSDAY MORNING...BUT PREVAILING SOUTH WINDS WILL KEEP IT OUT OF THE KCOS AREA. VFR CONDITIONS CONTINUE THURSDAY...WITH STRONG SOUTH WINDS GUSTING IN THE 30-40 KNOT RANGE DURING THE AFTERNOON AT KCOS AND KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ221-222- 224>233. RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR COZ222- 227>237. && 10/27
Hazardous weather outlook, May 21, 6:26 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 626 AM MDT WED MAY 21 2008 COZ058>089-093>099-221300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 626 AM MDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...BUT SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. THERE IS THE POTENTIAL FOR ONE OR TWO STORMS TO BECOME SEVERE OVER THE FAR SOUTHEAST PLAINS THIS AFTERNOON AND EARLY THIS EVENING...PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO NEAR 60 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND PIKES PEAK...TELLER...EL PASO...FREMONT...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...AND OTERO COUNTIES. THESE AREA WILL SEE WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS...RELATIVE HUMIDITIES BELOW 15 PERCENT...HIGH HAINES INDICES...AND POSSIBLY SOME DRY THUNDERSTORMS. EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO AGAIN ON THURSDAY. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS. COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...CRITICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST COLORADO ON THURSDAY. VERY WINDY CONDITIONS ALONG WITH LOW HUMIDITIES ARE EXPECTED AGAIN ON FRIDAY AND POSSIBLY INTO SATURDAY ACROSS THE SOUTHEAST PLAINS WHICH MAY CONTINUE THE THREAT FOR EXTREME FIRE BEHAVIOR EACH AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS THE MOUNTAINS...WITH SHOWERS CONTINUING OVERNIGHT ACROSS PORTIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS. SOME LIGHT SNOWFALL WILL BE ABOVE 11000 FEET DURING THE OVERNIGHT HOURS WHERE A COUPLE INCHES OF ACCUMULATION WILL BE POSSIBLE BOTH THURSDAY NIGHT AND FRIDAY NIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHEAST PLAINS...FRIDAY THROUGH TUESDAY. A DRY LINE IS EXPECTED TO SET UP ACROSS THE PLAINS...WHICH WILL WAVER IN AND OUT OF EASTERN COLORADO FRIDAY NIGHT THROUGH TUESDAY. A FEW STORMS COULD BECOME SEVERE ALONG AND EAST OF THE DRY LINE NEAR THE COLORADO/KANSAS BORDER. THE GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHEAST PLAINS MAY OCCUR ON MONDAY. COOLER TEMPERATURES FOR THURSDAY THROUGH SATURDAY WILL HELP TO DECREASE THE SNOW MELT OVER THE SOUTHWEST AND CENTRAL MOUNTAINS. THIS WILL CAUSE WATER LEVELS IN THE AREA STREAMS AND RIVERS TO LEVEL OFF SOME. HOWEVER WARMER TEMPERATURES WILL RETURN FOR SUNDAY THROUGH THE EARLY PART OF NEXT WEEK...WHICH WILL CAUSE STREAM FLOWS TO INCREASE ONCE MORE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM.
In the hours before
Local storm report, May 21, 2:41 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM NON-TSTM WND GST 3 NE FLORISSANT 38.99N 105.26W
05/21/2008 M53 MPH TELLER CO TRAINED SPOTTER
&&
JKHLocal storm report, May 21, 2:58 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM NON-TSTM WND GST 3 NE FLORISSANT 38.99N 105.26W
05/21/2008 M62 MPH TELLER CO TRAINED SPOTTER
&&
JKHLocal storm report, May 21, 4:59 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 4 WNW HASWELL 38.47N 103.23W
05/21/2008 M0.75 INCH KIOWA CO PUBLIC
&&
TMAGNUSOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| May 20, 6:31 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 59 min |
| May 21, 4:58 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 10 hr |
| May 21, 3:17 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 30 hr |
| May 21, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 43 min |
| May 21, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.